Alert archive / Oklahoma / Freeze Warnings in 2018

Freeze Warning 10, NWS Tulsa, OK

November 8, 201813 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Nov 8, 2018, 3:32 AM CST for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 9, 2018, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2018, 3:32 AM CST (09:32 UTC)
In effect from
Nov 9, 2018, 12:00 AM CST
Expired
Nov 9, 2018, 8:37 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS74 KTSA 080932
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
332 AM CST Thu Nov 8 2018

ARZ001-002-010-011-OKZ054>064-067>069-082200-
/O.UPG.KTSA.FZ.A.0005.181109T0600Z-181109T1500Z/
/O.NEW.KTSA.FZ.W.0010.181109T0600Z-181109T1500Z/
/O.CON.KTSA.FZ.A.0006.181110T0300Z-181110T1600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner-
Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell
332 AM CST Thu Nov 8 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CST
Friday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...Temperatures are forecast to fall into the upper 
  20s to lower 30s Friday morning. A hard freeze is expected 
  Saturday morning, with temperatures dropping into the upper 
  teens to lower 20s. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected, especially 
  Friday night into Saturday morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$

ARZ019-020-029-OKZ049-053-065-066-070>076-082200-
/O.CON.KTSA.FZ.A.0006.181110T0300Z-181110T1600Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
332 AM CST Thu Nov 8 2018

...FREEZE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* TEMPERATURE...Temperatures are forecast to drop below freezing 
  Friday evening and bottom out in the mid to upper 20s by Saturday
  morning. 

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$
3 follow-up statements
152 
WWUS74 KTSA 082121
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
321 PM CST Thu Nov 8 2018

...Widespread Freeze Expected Friday Night...

ARZ001-002-010-011-OKZ054>064-067>069-091030-
/O.CON.KTSA.FZ.W.0010.181109T0600Z-181109T1500Z/
/O.CON.KTSA.FZ.A.0006.181110T0300Z-181110T1600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner-
Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell
321 PM CST Thu Nov 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* TEMPERATURE...Temperatures are forecast to fall into the upper 
  20s to lower 30s Friday morning. A hard freeze is expected 
  Friday night, with temperatures falling below freezing in the
  evening and bottoming out in the upper teens to lower 20s by
  Saturday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected, especially 
  Friday night into Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$

ARZ019-020-029-OKZ049-053-065-066-070>076-091030-
/O.CON.KTSA.FZ.A.0006.181110T0300Z-181110T1600Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
321 PM CST Thu Nov 8 2018

...FREEZE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* TEMPERATURE...Temperatures are forecast to drop below freezing 
  Friday evening and bottom out in the 20s by Saturday morning. 

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$
091 
WWUS74 KTSA 090937
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
337 AM CST Fri Nov 9 2018

...Widespread Freeze Expected Friday Night...

OKZ060-064-067-068-092230-
/O.CAN.KTSA.FZ.W.0010.000000T0000Z-181109T1500Z/
/O.UPG.KTSA.FZ.A.0006.181110T0300Z-181110T1600Z/
/O.NEW.KTSA.FZ.W.0011.181110T0300Z-181110T1600Z/
Tulsa-Creek-Wagoner-Cherokee-
Including the cities of Tulsa, Sapulpa, Wagoner, and Tahlequah
337 AM CST Fri Nov 9 2018

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
SATURDAY...
...FREEZE WARNING THIS MORNING IS CANCELLED...

The National Weather Service in Tulsa has cancelled the 
Freeze Warning for this morning. A Freeze Warning is now in effect from
9 PM this evening to 10 AM CST Saturday. 

* TEMPERATURE...A hard freeze is expected Friday night, with 
  temperatures falling below freezing in the evening and bottoming
  out in the upper teens to lower 20s by Saturday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected, especially 
  Friday night into Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$

ARZ001-002-010-011-OKZ054>059-061>063-069-092230-
/O.UPG.KTSA.FZ.A.0006.181110T0300Z-181110T1600Z/
/O.NEW.KTSA.FZ.W.0011.181110T0300Z-181110T1600Z/
/O.CON.KTSA.FZ.W.0010.000000T0000Z-181109T1500Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, 
Grove, Jay, and Stilwell
337 AM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
SATURDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 9 PM this evening to 10 AM CST
Saturday. A Freeze Warning remains in effect this morning until 9
AM CST.

* TEMPERATURE...Temperatures are forecast to fall into the upper 
  20s to lower 30s Friday morning. A hard freeze is expected 
  Friday night, with temperatures falling below freezing in the 
  evening and bottoming out in the upper teens to lower 20s by 
  Saturday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected, especially 
  Friday night into Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$

ARZ019-020-029-OKZ049-053-065-066-070>076-092230-
/O.UPG.KTSA.FZ.A.0006.181110T0300Z-181110T1600Z/
/O.NEW.KTSA.FZ.W.0011.181110T0300Z-181110T1600Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
337 AM CST Fri Nov 9 2018

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
SATURDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 9 PM this evening to 10 AM CST
Saturday.

* TEMPERATURE...Temperatures are forecast to drop below freezing 
  Friday evening and bottom out in the 20s by Saturday morning. 

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$

Lacy
499 
WWUS74 KTSA 091437
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
837 AM CST Fri Nov 9 2018

...Widespread Freeze Expected Friday Night...

ARZ001-002-010-011-OKZ054>059-061>063-069-092200-
/O.CAN.KTSA.FZ.W.0010.000000T0000Z-181109T1500Z/
/O.CON.KTSA.FZ.W.0011.181110T0300Z-181110T1600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, 
Grove, Jay, and Stilwell
837 AM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST SATURDAY...
...FREEZE WARNING IS CANCELLED THIS MORNING...

The National Weather Service in Tulsa has cancelled the Freeze
Warning. 

* TEMPERATURE...Temperatures have risen above freezing across
  the region this morning, so the freeze warning has been 
  cancelled.

  A hard freeze is expected Friday night, with temperatures
  falling below freezing in the evening and bottoming out in
  the upper teens to lower 20s by Saturday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected, especially 
  Friday night into Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

ARZ019-020-029-OKZ049-053-060-064>068-070>076-092200-
/O.CON.KTSA.FZ.W.0011.181110T0300Z-181110T1600Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-Creek-
Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Tulsa, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
837 AM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST SATURDAY...

* TEMPERATURE...Temperatures are forecast to drop below freezing 
  Friday evening and bottom out in the 20s by Saturday morning. 

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation. Outdoor pets should
have a warm, dry shelter with sufficient food and fresh water.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 8, 3:28 AM CST, 4 minutes earlier.

Area forecast discussion, Nov 8, 3:28 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
328 AM CST Thu Nov 8 2018

.DISCUSSION...
Cold/raw day on tap as scattered showers continues to spread
north of front in association with right entrance region of
approaching upper level jet streak. With the rain/overcast
conditions temperatures will likely struggle with highs only in
the mid to upper 40s across northeast Oklahoma/northwest Arkansas.

Precipitation will begin to shift east this evening with decreasing
clouds late tonight across NE OK. The freeze watch has been upgraded
to a freeze warning tonight, generally along and north of highway
412 with temperatures falling into the upper 20s to lower 30s by
Friday morning.

Secondary surge of much colder air is expected Friday night into
Saturday as Arctic high pressure moves directly over the area.
With light winds/clear skies and an extremely dry air-mass in
place, temperatures will likely fall to near record levels in
some areas. The freeze watch currently in effect for Fri night/Sat
morning will be upgraded to a freeze warning with later forecast.

The active and unseasonably cold weather pattern will continue
late Sunday night into Monday as another strong upper trough
swings out of the four corners region. Still some subtle model
differences concerning precipitation amounts and types behind the
cold front. Trended towards the more progressive GFS solution
with lighter precip amounts across northeast Oklahoma behind the
front compared the more aggressive/wetter ECMWF. Still a chance
precipitation could transition to a light snow mix across NE
OK/NW AR during the day Monday, but with temperatures expected to
warm above freezing, travel impacts are not currently anticipated.
Another hard freeze is forecast both Monday and Tuesday nights as
large/expansive 1030 MB high settles over much of the SE CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  29  46  21 /  70  50   0   0
FSM   54  39  51  26 /  40  50  10   0
MLC   53  35  49  24 /  60  50  10   0
BVO   43  27  46  15 /  80  50   0   0
FYV   50  29  44  18 /  50  50  10   0
BYV   49  30  44  19 /  50  50  10   0
MKO   51  34  49  22 /  60  50   0   0
MIO   46  29  44  19 /  70  60   0   0
F10   49  34  48  22 /  60  40   0   0
HHW   54  41  53  29 /  50  50  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from Friday evening through Saturday morning for
     OKZ049-053>076.

     Freeze Warning from midnight tonight to 9 AM CST Friday for
     OKZ054>064-067>069.

AR...Freeze Watch from Friday evening through Saturday morning for
     ARZ001-002-010-011-019-020-029.

     Freeze Warning from midnight tonight to 9 AM CST Friday for
     ARZ001-002-010-011.

&&

LONG TERM....12
Hazardous weather outlook, Nov 7, 5:05 PM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CST Wed Nov 7 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CST Wed Nov 7 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No Hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SUNDAY...No Hazards.
MONDAY...Winter Weather Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Rain will spread into the region on Thursday, with much colder
weather expected for the next few days. Freezing temperatures are
possible across far northeast Oklahoma on Friday morning.
However, a widespread hard freeze is likely on Saturday morning
for most of the area, with low temperatures in the low to mid 20s,
north of Interstate 40, with upper 20s for southeast Oklahoma and
far western Arkansas. This will mark the end of the growing
season, so move outdoor plants inside on Friday night. Below
normal temperatures will continue into early next week. An upper
level storm system will affect the area on Monday, bringing a
chance of rain, with some snow also possible mainly to the north
of Highway 412.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.